Accutane During Laser Hair Removal Treatments?

I started my laser hair removal treatments 2 years ago, and last month, I started taking accutane (this is my 2nd month). Can I continue my laser hair removal treatments for facial hair?

Doctor Answers (2)

Accutane and Laser Hair Removal

+1

We do not recommend any laser treatments while you’re on Accutane and we actually like to wait a full 6 months after your completed. Accutane makes you extremely sun sensitive and of course laser is a form of light. It’s better to be safe and just wait the suggested time.


New York Dermatologic Surgeon
4.0 out of 5 stars 14 reviews

Laser hair removal while on accutane

+1

The recommendation is that you wait at least 6 months after discontinuation of accutane to resume laser hair treatments, otherwise you'll have a higher risk of scarring. The risks are also dependent on the individual's tendency to scar, but that is a factor we really cannot control. I would discuss this matter with the practitioner to help you weigh the risks and benefits.

Good luck.

Bryan K. Chen, MD
San Diego Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.